| Model Number |
02-01804 |
| Medical Device Problem Codes |
Thermal Decomposition of Device (1071); Electrical /Electronic Property Problem (1198); Temperature Problem (3022); Excessive Heating (4030)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Biotel heart customer support notified braemar that a patient had an event monitor placed earlier this month, which encountered an electrical issue that did not result in patient or family harm.The family noticed a burning smell in the middle of the night and identified that it was the event monitor cell phone which was charging.They were able to unplug the device before further damage occurred.
Additional Manufacturer Narrative
Device is being returned for evaluation by manufacturing/supplier.A follow up report will be sent when investigation has been completed.
Additional Manufacturer Narrative
Engineering evaluation was completed.Device was inspected for general physical integrity.The charging cord was melted and stuck into the monitor and there was melting along near the charging port on the monitor.The charging cable was removed from the monitor and inspected.The circuits leading up to the usb-c connection components were melted.The connection component was mostly ok with melted plastic still covering the metal connector.Monitor was inspected; the outside case was melted and the contacts within the port were melted.Monitors circuit board was inspected and the circuit board showed no signs of damage.Conclusion: engineering evaluation was able to confirm the device melt, although the source of the melt was most probable to be the charging cord.There were minimal signs of damage to the monitor itself suggesting that it was functioning as intended.